Suggest treatment for diarrhea, nausea and vomiting

default
Posted on Fri, 4 Nov 2016 in Urinary and Bladder Problems
Question: Hi approximately 6 weeks ago ecoli was discovered when a culture was run on a urine sample I provided because blood was discovered in then sample. I had no symptoms as far as diarrhea, nausea, vomiting etc. but my doctor put me on 5 days of macrobid. I had another culture done after taking the macrobid and there was still evidence of ecoli. The numbers were low, however ecoli was still present. I was leaving for XXXXXXX Leone, West XXXXXXX the next day on a medical missionary trip, I'm a pharmacist, so my doctor provided me with another script of macrobid which I completed and then I began a script of SMZ/TMP DS the day after completing the macrobid. I spent 16 days in XXXXXXX Leone and we returned to the US on the 10th of October with virtually no symptoms. It took 2 &1/2 hours to travel 22 miles on a one XXXXXXX dirt road that would make off roaders here in the US look like childs play! Add to that approximately 38 hours of sitting on a plane or in airports and when we finally arrived home I had what felt like gas pain and muscle soreness in the stomach and abdominal area. I still have not experienced any diarrhea, nausea or vomiting and was told to make an appointment with a urologist when I returned which I plan to do. I was just searching for any information as to how this condition might be treated. I'm not incapacitated but the discomfort is annoying. Any information you can provide would be greatly appreciated. Thank you
doctor
Answered by Dr. P. T. Patil 30 minutes later
Brief Answer:
The symptoms are not likely to be due to urine infection .

Detailed Answer:
Hello
Thanks for query .Based o the entire facts and story that you have narrated ou had UTI due to E-coli which was successfully treated with Macrobid and Combination of Sulphamethoxazole and Trimethoprim .

Now you have symptoms like abdominal discomfort soreness in muscles and dyspepsia etc after coming back in U.S after a long air travel of 38 hours .

Since you do not have any urinary symptoms or nausea or vomiting there is no possibility of recurrence of UTI due to E-Coli .

The symptoms that you have are mostly due to position discomfort and irregularity in diet and sleeplessness during air travel .

Taking rest for couple of days and pain killers twice daily should resolve the problem.

Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you .
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10157 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Tmp

doctor1 MD

I am having symptoms of a bladder infection. I have no bladder cramps, rather pain in my urether. I have some meds, about a year old which I have...

doctor1 MD

willsmz- tmp 800/160mg help with my sore throat YYYY@YYYY

doctor1 MD

my husband is on his second round of smz tmp ds 800 160 mg tabs and he has severe burning and pain in his penis and is urinating alot every 15 min...

doctor1 MD

Hello, Doctors, Please, help me with this: I am 35 weeks pregnant. I have skin infection between labias and anus . Pus constantly coming out from...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2